MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15160-0615-1S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pipeline embolization device was used to treat an unruptured, saccular aneurysm located in the internal carotid artery.After successful deployment of the pipeline device, the deployment wire became stuck on the ptfe sleeves during retraction.The deployment wire was subsequently removed together with the phenom 27 microcatheter through the deployed pipeline stent.Dual antiplatelet treatment was administered, with a platelet reactivity unit level of 90.Angiographic imaging post procedure confirmed successful deployment of the pipeline flex.Vessel tortuosity was minimal.No patient symptoms or complications have been reported as a result of this event.The patient's vessel tortuosity was minimal. the devices were prepared according to the instructions for use (ifu).Additional information received reported that in response to the event, the doctor off label "flipped the ptfe sleaves" outside the body placing the distal tip of the pipeline device into a bowl filled with saline, then pushed out the radiopaque distal wire exposing the ptfe sleaves and partially opening the pipeline stent underwater, then retracting and "flipping" the ptfe sleave and retracting the sleave and radiopaque wire back into the distal sheath.Upon retraction one ptfe sleave flipped and the other sleave did not "flip", which could have contributed to the ptfe sleaves causing heaving resistance in retracting back into phenom 27 microcatheter post procedure.A continuous saline flush was administered and maintained as indicated in the ifu.No damage was noted to the pushwire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pushwire was returned stuck inside the phenom 27 catheter, within a bio-hazard bag, and a shipping box.The pipeline flex shield braid was not returned.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was accordioned between 7.0 cm and 14.0 cm from the distal tip.No other anomalies were noted.Testing/analysis: the pushwire was pushed out from the catheter lumen with difficulty.The total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer complaint was confirmed, as the pushwire was found stuck inside the phenom 27 catheter.The observed damage to the catheter (accordioning) and hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to retrieve the pushwire through the catheter against the resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during delivery.However, the customer indicated that the vessel tortuosity was minimal and that a continuous flush was used during the procedure, ruling out these as potential causes.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23885716
Report Number9617601-2025-03727
Device Sequence Number17310682
Product Code QJP
UDI-Device Identifier00763000399726
UDI-Public(01)00763000399726(17)280707(10)231763116
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot Number231763116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight60 KG